Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 97, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 28, 2004, 1:03 PM EDT for Pike County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2004, 1:03 PM EDT (17:03 UTC)
- Expired
- Sep 28, 2004, 4:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Pike County, PA
The radar
The Binghamton radar (KBGM), 129 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 281706 FFWBGM PAC103-282000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 103 PM EDT TUE SEP 28 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... PIKE COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 400 PM EDT * AT 1259 PM EDT...VERY HEAVY RAIN WAS REPORTED IN EASTERN PIKE COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PECKS POND... BUSHKILL... AND MILFORD. HEAVY RAIN WILL CONTINUE TO MOVE ACROSS PIKE COUNTY THROUGH MID-AFTERNOON. RAINFALL TOTALS WILL REACH 3 INCHES IN SOME PLACES... ESPECIALLY THE SOUTHERN AND EASTERN PARTS OF THE COUNTY. RAINFALL TOTALS OF 3 INCHES WILL BE ENOUGH TO CAUSE RAPID FLOODING OF SMALL STREAMS AND CREEKS. LAT...LON 4145 7494 4136 7478 4110 7502 4128 7513 $$ MSE
1 follow-up statement
000 WGUS71 KBGM 281940 FFSBGM PAC103-282015- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 338 PM EDT TUE SEP 28 2004 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 400 PM EDT FOR PIKE COUNTY HAS BEEN CANCELLED... THE HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT. $$ MUNDSCHENK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 10:00 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 28, 10:00 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1000 AM EDT TUE SEP 28 2004 .SHORT TERM...THE FORECAST AS WELL AS THE FLOOD WATCH IS WORKING OUT REALLY WELL THIS MORNING AS ONE AREA OF HEAVIER RAINFALL HAS MOVED THROUGH AND MORE HEAVY RAIN IS MOVING NORTH OUT OF SOUTHERN PA AS OF MID-MORNING. THIS RAIN WILL BE SETTING UP ACROSS OUR SOUTHEAST ZONES FOR THE NEXT FEW HOURS. SEE VERY LITTLE CHANGE FOR AN UPDATE THIS MORNING. WILL ONLY BE MAKING SOME MINOR TWEAKS FOR WORDING. THE 06Z MESOETA ACTUALLY DOING PRETTY WELL WITH THE QPF, AND SHOWS THE HEAVIEST MAXED OUT ACROSS OUR SOUTHEAST ZONES 15Z-18Z TODAY AND THEN PULLING EVERYTHING EAST. .PREVIOUS DISCUSSION... BIG PICTURE...500 MB PATTERN ON THE NEGATIVE SIDE OF ZERO LONGITUDE IN THE NRN HEMISPHERE WILL FEATURE FAIRLY PROGRESSIVE FLOWACROSS NR TIER STATES AND CANADA...THOUGH MEAN RIDGING WILL HOLD IN THE WRN ATLANTIC. THIS PATTERN SHOULD BE CHARACTERIZED BY GEBERALLT FAIR...SEASONABLE WX...WITH THE OCCASIONAL SFC FROPA AND TROUGHS SWING THRU AND LIFT JUST TO THE N OF CWA. TODAY...CURRENTLY (AND BASED ON 00Z GFS)...AS JEANNE MAKES HER WAY THRU THE MOUNTAINS OF NC...UPPER LEVEL JET IS STRENGTHENING SWD AS IT CROSSES THE GREAT LAKES AND CONVECTIVE SHRA HAVE DEVELOPED BENEATH JET ENTRY REGION OVER CENTRAL PA. AS JET CONTINUES TO STRENGHTING...AND UVVS INCREASE IN RESPONSE TO INCREASING DIVERGENCE ALOFT...EXPECT TO SEE PRECIP INCREASE AS JET ENTRY REGION CROSSES OVER NE PA...EVENTUALLY WEAKENING AS IT MOVES OVER HUDSON VLY. OUTFLOW FROM THE REMAINS OF JEANNE WILL HELP STRENGTHEN JET TO THE SW...AND BEST UVVS WILL SHIFT S AND E OF CWA DURING THE DAY TUE. SFC COLD FRONT STILL N OF LKS ERIE AND ONT ATTM...BUT PROGRESSIVE 500 MB TROUGH AND ENHANCED AGEOSTROPHIC CIRCULATIONS WILL PULL THE SFC FRONT S AND E...WHICH WILL AID IN EXTRATROPICAL TRANSITION OF JEANNE. WILL THUS GO WITH A GRADUATED WX/POP GRID FROM CHC NW TO CAT SE...AND SHRA IN THE NW VS RA IN THE SE. BULK OF PRECIP EXPECTED IN THE 09Z-18Z TIMEFRAME...AND THEREFORE WILL LOWER POPS FOR THE LATE AFT. TONIGHT...ONCE FRONT CLEARS CWA...AROUND OR JUST AFTER 00Z...PRECIP SHOULD END...SO WILL KEEP THE CHC POPS FOR FAR SE ZONES THIS EVE TO COVER THIS. WED...SHOULD BE A FAIR DAY...THOUGH UNCERTAIN AS TO SKY COVER....AS MODELSS INDICATING SOME SORT OF WEAK TROUGHINESS AT 500 MB...THOUGH IT IS COUPLED WITH A POLEWARD RIDGE...WILL INCREASE SKY COVER A BIT...BUT JUST TO P/S LEVELS. -CEMPA && .LONG TERM (WED NIGHT-MON)... THIS PERIOD APPEARS TO BE DOMINATED BY SVRL DAYS OF RATHER TRANQUIL WX WITH ESTABLISHED HIGH PRESSURE CELL REMAINING IN CONTROL THROUGH FRIDAY. MANY MED RANGE MDLS CONCUR ON A COLD FRONTAL PASSAGE WITH DECENT MOISTURE AND SUPPORT FOR PRECIP ON SATURDAY...BUT RIDGE PRECEDING THIS FRONT IN THE EAST WILL BE FAIRLY STRONG AND DIFFICULT TO INITIALLY BREAK DOWN. THUS SLOWING TREND SEEN IN SOME MODEL FCST PROGS MAY CONTINUE. AT THIS POINT...WILL WILL GO WITH CHC PRECIP IN THE SAT-SAT NIGHT TIME FRAME...FOLLOWED BY DRY WX SUNDAY ALTHOUGH A 12-24 HR SLOW DOWN IS POSSIBLE IN LATER FCSTS. SPRAWLING CP ANTICYCLONE THEN BRINGS SEASONABLY COOL BUT DRY CONDITIONS BACK FOR START OF NEXT WEEK. -JAB && .AVIATION (06Z-06Z)...AT KSYR/KUCA VFR CONDITIONS WILL PREVAIL...WITH OCNL SHRA LOWERINF CONDS TO MVFR. SOUTH OF THE MOHAWK VALLEY OCCNL OR STEADY RAIN WILL PROVIDE PREDOMINANTLY MVFR CONDS THROUGH THE DAYLIGHT TODAY. CONDS AT ALL TERNINALS WILL IMPROVE TO VFR THIS EVENING. -CEMPA && .HYDROLOGY...FORECAST QPFS HIGHEST ACROSS SERN CATSKILLS AND POCONOS(1-2)...WITH A MAX IN THE HANCOCK AREA....THOUGH THERE COULD BE SOME LOCALLY HIGHER AMOUNTS. THIS WILL CAUSE WITHIN BANKFUL RISES ON AREA RIVERS...WITH UP TO 3/4 BANKFUL RISES ON THE DELAWARE TRIBUTARIES. WILL KEEP THE FLOOD WATCH ROLLING AS ANY ADDITIONAL QPF BEYOND THE CURRENT FORECAST COULD SIGNIFICANTLY INCREASE THE FLOODING THREAT. -CEMPA && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLOOD WATCH TUESDAY BROOME...DELAWARE...SULLIVAN. .PA...FLOOD WATCH TUESDAY ALL ZONES. &&
Hazardous weather outlook, Sep 28, 3:40 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 340 AM EDT TUE SEP 28 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-290800- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 340 AM EDT TUE SEP 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THE REMNANTS OF JEANNE WILL TRACK ACROSS THE MID ATLANTIC STATES TODAY AND WILL PROVIDE A THREAT OF HEAVY RAIN TO NORTHEAST PENNSYLVANIA...AS WELL AS THE CATSKILLS AND SUSQUEHANNA REGION OF NEW YORK. WHILE FLOODING IS NOT ANTICIPATED...BASED ON CURRENT FORECAST RAINFALL AMOUNTS OF ONE TO TWO INCHES IN THESE AREAS...ADDITIONAL RAINFALL WILL INCREASE THE FLOODING THREAT. THE RAIN WILL END LATE THIS AFTERNOON OR EARLY THIS EVENING...WITH THE HEAVIEST RAIN OCCURRING THIS MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. MJC
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.